Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 16, NWS Des Moines, IA

May 26, 2013Marshall County, Tama County, Iowa

NWS Des Moines, IA issued this flash flood warning at May 26, 2013, 5:48 AM CDT for Marshall County, Tama County, Iowa. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2013, 5:48 AM CDT (10:48 UTC)
Expired
May 26, 2013, 12:00 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Marshall County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 85 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 7:00 AM CDTHEAVY RAIN 1.47Toledo, IATOTAL 24-HOUR RAINFALL
May 26, 7:00 AM CDTHEAVY RAIN 3.31Marshalltown, IATOTAL 24-HOUR RAINFALL
May 26, 11:00 AM CDTFLASH FLOOD4 N Marshalltown, IAWATER OVER WIESE GARDEN ROAD JUST NORTH OF MARSHALLTOWN DUE TO THE BURNETT CREEK
May 26, 11:25 AM CDTFLASH FLOOD3 Nne St. Anthony, IAWATER OVER MARBLE ROAD/COUNTY HIGHWAY E18 BETWEEN CANFIELD AVENUE AND DURHAM AVENUE DUE TO THE MINERVA CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 312 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WGUS53 KDMX 261048
FFWDMX
IAC127-171-261700-
/O.NEW.KDMX.FF.W.0016.130526T1048Z-130526T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
548 AM CDT SUN MAY 26 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARSHALL COUNTY IN CENTRAL IOWA...
  SOUTHERN TAMA COUNTY IN CENTRAL IOWA...

* UNTIL NOON CDT

* AT 547 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL OF AN INCH OR MORE PER HOUR CAN BE           
  EXPECTED...ESPECIALLY IN MARSHALL COUNTY.


* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MARSHALLTOWN...STATE CENTER...TAMA AND TOLEDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

&&

LAT...LON 4186 9275 4194 9283 4195 9322 4221 9320
      4221 9277 4203 9229 4186 9229

$$
3 follow-up statements
494 
WGUS73 KDMX 261204
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
704 AM CDT SUN MAY 26 2013

IAC127-171-261700-
/O.CON.KDMX.FF.W.0016.000000T0000Z-130526T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAMA IA-MARSHALL IA-
704 AM CDT SUN MAY 26 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MARSHALL AND SOUTHERN
TAMA COUNTIES UNTIL NOON CDT...

AT 702 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR 
ESTIMATES SHOW THAT FROM ONE TO TWO INCHES OF RAIN HAS FALLEN OVER 
PARTS OF THE AREA.  

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
MARSHALLTOWN...STATE CENTER...TAMA AND TOLEDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4186 9275 4194 9283 4195 9322 4221 9320
      4221 9277 4203 9229 4186 9229

$$
847 
WGUS73 KDMX 261431
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
931 AM CDT SUN MAY 26 2013

IAC127-171-261700-
/O.CON.KDMX.FF.W.0016.000000T0000Z-130526T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAMA IA-MARSHALL IA-
931 AM CDT SUN MAY 26 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MARSHALL AND SOUTHERN
TAMA COUNTIES UNTIL NOON CDT...

AT 929 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
RAINFALL ESTIMATES OF 2 TO 4 INCHES OF RAIN HAD FALLEN ACROSS THE 
WARNED AREA THIS MORNING WITH ADDITIONAL THUNDERSTORMS EXPECTED 
THROUGH  THE MORNING HOURS. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
MARSHALLTOWN...STATE CENTER...TAMA AND TOLEDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 4186 9275 4194 9283 4195 9322 4221 9320
      4221 9277 4203 9229 4186 9229

$$

PODRAZIK
570 
WGUS73 KDMX 261652
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1152 AM CDT SUN MAY 26 2013

IAC127-171-261707-
/O.EXP.KDMX.FF.W.0016.000000T0000Z-130526T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAMA IA-MARSHALL IA-
1152 AM CDT SUN MAY 26 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MARSHALL AND
SOUTHERN TAMA COUNTIES WILL BE ALLOWED TO EXPIRE AT NOON CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. THE FLASH FLOOD WARNING HAS BEEN 
REPLACED BY AN AREAL FLOOD WARNING. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4186 9275 4194 9283 4195 9322 4221 9320
      4221 9277 4203 9229 4186 9229

$$

PODRAZIK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:55 AM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, May 26, 3:55 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
355 AM CDT SUN MAY 26 2013

.SHORT TERM.../TODAY /...
ISSUED AT 322 AM CDT SUN MAY 26 2013

S/WV LIFTING ACROSS IOWA THIS MORNING HAS SET OFF A DECENT LINE OF
TSRA ON THE H8 FRONT.  LACK OF NEWD PROGRESS OF THE FRONT AND
CONTINUED FEED OF MOISTURE HAS LEAD TO SOME BIG PRECIP AMOUNTS IN
THE AREA EAST KDSM.  NEXT AREA DROPPING SOUTHEAST OUT OF NWRN IA MAY
ENHANCE DEVELOPMENT FOR A FEW HOURS BEFORE THE LLJ WEAKENS.  ALSO
SCATTERED CONVECTION OVER NORTH CENTRAL MO WILL LIKELY LIFT/SPREAD
INTO SRN IA THIS MORNING.  WILL LIMIT POPS BY LATER THIS MORNING AND
AFTERNOON OVER THE SOUTH BUT KEEP THE CLOUDS IN.  RAIN CHANCES
CONTINUE THROUGH THE DAY OVER THE NORTHEAST.  WENT BELOW MOS AND
CLOSER TO THE ECMWF FOR TEMPS TODAY WITH A VERY SLOW RISE EXPECTED.
A DECENT RAIN RANGE IN TEMPS FOR LATE MAY HOWEVER.

.LONG TERM.../TONIGHT THROUGH SATURDAY/...
ISSUED AT 322 AM CDT SUN MAY 26 2013

PERSISTENT POPS FOR THE EXTENDED WILL LEAD TO MANY ISSUES/CONCERNS
WITH EXTENDED. INCREASED CONFIDENCE IN PROLONGED
PRECIPITATION...WITH HIGH PRECIP RATES POSSIBLE AT TIMES ACROSS
THE CWA. PWAT VALUES REMAIN HIGH THROUGH THE PERIOD...NEAR 1.5 OR
HIGHER AT TIMES...WHICH IS WELL ABOVE CLIMATOLOGY FOR LATE
MAY/EARLY JUNE.

TONIGHT WILL SEE ANOTHER SHORTWAVE LIFTING NORTHEAST ALONG THE MO
VALLEY...WITH THETA-E ADVECTION AHEAD OF SHORTWAVE...SPREADING INTO
CENTRAL IOWA ALONG WITH GOOD MOISTURE TRANSPORT ON NOSE OF LLJ.
SOUNDINGS ALSO INDICATE DEEP WARM CLOUD DEPTH LAYER...ESPECIALLY
ACROSS THE NORTH OVERNIGHT AND ANTICIPATE HEAVY RAINFALL RATES.
MAY NEED A FLASH FLOOD WATCH AGAIN FOR THE OVERNIGHT
PERIOD...HOWEVER HAVE HELD OFF FOR NOW WITH CURRENT
HEADLINES...AND NORTHERN PORTIONS OF CWA HAVE NOT RECEIVED AS MUCH
RAINFALL AS CENTRAL.

EXPECT PRECIPITATION TO CONTINUE INTO THE DAY MONDAY AS THETA-E
ADVECTION AND MOISTURE TRANSPORT INCREASE AHEAD OF AN APPROACHING
FRONTAL BOUNDARY. NEAR FRONTAL BOUNDARY IN THE FAR WEST...SB CAPE
VALUES SUPPORT CHANCES FOR SEVERE WEATHER...WITH SHEAR INCREASING
18-00Z ALONG BOUNDARY. SYSTEM LIFTS AGAIN NE ACROSS THE
STATE...WITH HIGHEST PRECIPITATION CHANCES/QPF AGAIN ACROSS THE
NORTH...THOUGH DEEP LAYER SATURATION WAINS TOWARDS 12Z TUESDAY.
HOWEVER...AREAS OF HEAVY RAIN AGAIN LOOK POSSIBLE AS SOUTHERLY
FLOW PERSISTS...WITH ADDITIONAL FLOOD/FLASH FLOOD HEADLINES
POTENTIALLY NEEDED.

FRONTAL BOUNDARY LINGERS INTO TUESDAY...WITH ADDITIONAL CHANCES
FOR PRECIPITATION. AGAIN...NEAR FRONTAL BOUNDARY COULD SEE
STRONG/SEVERE STORMS...BUT SHEAR IS A BIT WEAKER. CURRENTLY...BEST
CHANCES FOR PRECIPITATION ACROSS THE NORTH...THOUGH STILL MODEL
DISAGREEMENT ON LOCATION OF THE FRONT...AND MAY BE FURTHER SOUTH.

LARGE AREA OF LOW PRESSURE IS SET TO IMPACT THE REGION FOR THE
MIDDLE/END OF THE WEEK. MAY SEE A BREAK BETWEEN SYSTEMS AHEAD OF
SECONDARY LOW FOR WEDNESDAY AND EARLY THURSDAY...THOUGH HAVE KEPT
LINGERING POPS WITH MODEL UNCERTAINTIES. LOW EXPECTED TO DIG INTO
SOUTHERN DAKOTAS FOR THURSDAY...WITH FRONTAL BOUNDARY SPREAD
ACROSS IOWA...SLOWLY LIFTING NORTHEASTWARD THROUGH FRIDAY AS
NEGATIVELY TILTED TROUGH. HOWEVER...THERE ARE STILL SIGNIFICANT
MODEL DISCREPANCIES IN TIMING/LOCATION OF LOW AND FRONTAL BOUNDARY
FOR THURSDAY/FRIDAY...BUT PERIOD HAS POTENTIAL TO BE ACTIVE WITH
SEVERE STORMS POSSIBLE. THIS WILL NEED TO BE CLOSELY MONITORED BY
FUTURE SHIFTS.

&&

.AVIATION...26/06Z
ISSUED AT 1159 PM CDT SAT MAY 25 2013

AN AREA OF THUNDERSTORMS ACROSS CENTRAL IOWA WILL CONTINUE TO
BECOME MORE FOCUSED FARTHER NORTH OVERNIGHT AND GENERALLY IMPACT
THE NORTHERN SITES. DRIER AIR ADVECTING IN FROM GREAT LAKES HIGH
PRESSURE HAS HELPED CIGS INCREASE TO VFR OVER EASTERN IOWA AND
INTO THE EASTERN SITES. WHILE SOME IFR CONDITIONS ARE POSSIBLE YET
THROUGH THE PERIOD...THE DRIER AIR SHOULD TREND CIGS TO MVFR AND
VFR. PRECIPITATION WILL MAINLY BE FOCUSED THROUGH MID SUNDAY
MORNING THEN AGAIN SUNDAY EVENING.

&&

.HYDROLOGY...
ISSUED AT 322 AM CDT SUN MAY 26 2013

STRONG MOISTURE FLUX INTO THE STATE CONTINUES TO FOCUS ON THE H8 WARM
FRONT AND SHOULD CONTINUE TO PRESENT PROBLEMS FOR THE NEXT FEW
HOURS.  DOPPLER ESTIMATES SUGGEST RAINFALL OF 3 TO 5 INCHES MAY HAVE
OCCURRED IN PARTS OF JASPER COUNTY.  THE CURRENT FLASH FLOOD WATCH
WILL CONTINUE THROUGH 14Z.  FEEL FLOODING THREAT WILL DIMINISH ONCE
THE LLJ WEAKENS.  FOR THAT REASON WOULD WANT TO HOLD OFF UNTIL AT
LEAST MID DAY BEFORE ISSUING ADDITIONAL HEADLINES.

OVERNIGHT TONIGHT LLJ AGAIN KICKS UP NOSING INTO IOWA WITH THETA-E
ADVECTION AND CONTINUED STRONG MOISTURE TRANSPORT AHEAD OF A
SHORTWAVE. POTENTIAL AGAIN EXISTS OVERNIGHT FOR AREAS OF HEAVY
RAIN WITH EFFICIENT RAIN PRODUCING STORMS AS PWATS REMAIN HIGH.
CHANCES FOR FLASH FLOOD AGAIN EXIST OVERNIGHT ESPECIALLY IN AREAS
WHICH HAVE ALREADY RECEIVED SUBSTANTIAL RAINFALL. IN
ADDITION...PATTERN LOOKS TO PERSIST INTO MONDAY NIGHT...THOUGH
FURTHER NORTH. MAY SEE RIVERS BEGIN TO REACT TO HEAVY
RAINFALL...ESPECIALLY IN THE NORTHEAST WHERE RIVERS ARE RUNNING
HIGH...WITH RIVER FLOODING POSSIBLE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR AUDUBON-BLACK
HAWK-BOONE-CALHOUN-CARROLL-CRAWFORD-DALLAS-GREENE-GRUNDY-GUTHRIE-
HAMILTON-HARDIN-JASPER-MAHASKA-MARION-MARSHALL-POLK-POWESHIEK-
SAC-STORY-TAMA-WAPELLO-WEBSTER.

&&

SHORT TERM...MS
LONG TERM...AWB
AVIATION...DONAVON
HYDROLOGY...MS/AWB
Hazardous weather outlook, May 26, 4:59 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
459 AM CDT SUN MAY 26 2013

IAZ004>007-015>017-023>028-070>073-081>085-092>097-271100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CASS-ADAIR-MADISON-
WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
459 AM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. CHANCES FOR SEVERE
WEATHER ARE LOW...BUT SOME STORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL AND FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT
WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS.  SOME
STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH
FLOODING OR AREAL FLOODING. THERE IS A SLIGHT RISK FOR SEVERE
WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL.
SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND.

IAZ033>039-044>050-057>062-074-075-086-271100-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-MARION-MAHASKA-WAPELLO-
459 AM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. CHANCES FOR
SEVERE WEATHER ARE LOW...BUT STORMS ARE EXPECTED TO PRODUCE HEAVY
RAINFALL AND LOCAL FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FROM MIDNIGHT UNTIL 9 AM SUNDAY
MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT
WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS.  SOME
STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH
FLOODING OR AREAL FLOODING. THERE IS A SLIGHT RISK FOR SEVERE
WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL.
SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND.

AWB

In the hours before

Local storm report, May 26, 4:14 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
414 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 AM     FLASH FLOOD      KELLOGG                 41.72N 92.91W
05/26/2013                   JASPER             IA   LAW ENFORCEMENT

            WATER COVERED THE ROAD AT ILLINOIS AVE AND HIGHWAY 6.
            ALSO PARTS OF NORTHFIELD DRIVE WERE UNDER WATER WITH ONE
            HOUSE SURROUNDED BY WATER.

0403 AM     FLASH FLOOD      OAKLAND ACRES           41.72N 92.82W
05/26/2013                   JASPER             IA   LAW ENFORCEMENT

            HIGHWAY 6 WAS UNDER WATER AND CLOSED WITH CARS STALLED.

&&

MS MAY 13

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 11:03 PM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie27 min
May 25, 11:31 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie29 min
May 26, 12:25 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene50 min
May 26, 1:55 AM CDTFlash Flood WarningDMXJasper, Marshall, Poweshiek6 hr
May 26, 4:25 AM CDTFlash Flood WarningDMXPoweshiek6 hr
May 26, 7:24 AM CDTFlash Flood WarningDMXFranklin, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas and 1 more6 hr
May 26, 8:34 AM CDTAreal Flood WarningDMXJasper, Marshall, Poweshiek24 hr
May 26, 9:11 AM CDTFlash Flood WarningDMXButler, Grundy, Hardin, Tama6 hr
May 26, 10:19 AM CDTAreal Flood WarningDMXPoweshiek24 hr
May 26, 10:54 AM CDTRiver Flood WarningDMXBlack Hawk10 days
May 26, 11:51 AM CDTAreal Flood WarningDMXMarshall, Tama24 hr
May 26, 1:11 PM CDTAreal Flood WarningDMXFranklin24 hr
May 26, 2:27 PM CDTRiver Flood WarningDMXMarshall6 days
May 26, 2:55 PM CDTAreal Flood WarningDMXButler, Grundy, Hardin, Tama24 hr
May 26, 3:21 PM CDTFlash Flood WarningDMXMarshall, Story6 hr
May 26, 3:51 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more41 hr
May 26, 5:19 PM CDTSevere Thunderstorm WarningDMXDallas, Greene, Guthrie41 min
May 26, 5:32 PM CDTFlash Flood WarningDMXPoweshiek6 hr
May 26, 6:53 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor, Union52 min

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.